I've suffered from CFS since 1999. For me, I usually feel normal for about a week then CFS hits me and can last anywhere between 3 days up to 10 days. Typical symptoms for me is obviously fatigue constantly, like that feeling of drowsiness when you just wake up and usually lifts after 20 minutes but with cfs it never lifts and I feel like a zombie until the cfs passes. I can describe it like this. Emotionally, mentally, spiritually and physically I am paralysed. I have tried many things like vitamins,energy drinks, fat free diet, coeidine, barley green, and anything else I feel can't hurt. Obviously I am stabbing in the dark desperately trying to find a cure because the medical fraternity have not got the answers either. I know all CFS patients suffer from depression. Mine is severe as it has absolutely wrecked my quality of life. I take Efexor and I have for 10 years. I would like to hear from anyone who shares my problem and what they do to ease their physical aches and the exhaustion. There is serious research being done now which you can find on the net. Just google CFS and you will find a ton of information. I hope people can share their experience and what they do to ease the symptoms. Thanks everyone. DrBoo40
I have fibro and CFS, plus a heart condition, so I am on several medications. I know exactly how you feel!!! As for your depression, maybe you need something different then Effexor or is it really helping? You have said it is severe, so I am thinking you need a different med or you might need a dosage uppage. I have just started taking Savella for my fibro and it has a anti-depressant in it. I found that it has helped me pretty good, but I still get depressed some days. Mostly because I am tired of the fatigue and pain. I have tried all the supplements everyone mentions and I can't say whether they work or not. I might be worse if I was off of them. Hope you get some other answers to your question as I realize I haven't really answered it, but did want to say I understand.
Hello, I have your exact symptoms, I know how TERRIBLE this is, I was on Celexa for a little while, it helped me for over 2 years and then one day it just stopped, I have taken Lyrica, Savella and now the doc is trying me on Gabapentin and requip and another antidepressant, I could not take the others because of the side effects I have heard of people having success with both Savella and Lyrica. I feel for you, if you ever need someone to talk to please feel free to email me: ***@****
I just wanted to throw this in here since you are getting alot of helpfull advide so far, they have givien me Amitriptyline it is a anti depressent but it has been used for insomnia, migraines, Fibro and pain, it is another one in my pill line up as I call it and I feel it helps quite a bit I have had some success with it, But it is not the only thing I take so it is not a solo drug for me but when it was added I noticed a huge difference in my moods ( to the good might I add) I just thought I would throw this in here..
From personal experience, prolonged use of a specific antidepressant can result in reduction of effectiveness for the patient over time. A different antidepressant(s) will/should provide the full benefits you once had.
Different antidepressants can have different results in different people. I bombed out twice on Prozac, though obviously it works very well for a whole lot of people.
Gday Steve. Thanks a lot for your advise on antidepressants. I always take more notice of people who have tried medications over a length of time and can let us all know what you feel works for you and maybe for others. Of course as we all know what works for one effectively may not produce the same results for another as you and others suggest. I have asked my doctor from time to time about my medication and he did add lexapro to the efexor around 6 months ago. I may not have mentioned that. I am thinking along your lines how the same med can decrease in its effectiveness over time so I will ask more questions of my GP next week. Thanks again and see you around the forums some time.
Thanks to all four of you for your input. All your responses have been very helpful. The more info from people who experience the same condition is so much more valuable to me than just taking advise from the doctor or reading an item from the medical frat. Medical proffessionals are of course vital as it is our first port of call. However forums like these are also important. It makes me feel very much comforted that I am not alone and others like all of you are doing what we can to advance the answers to these problems. I wish you all well and hope to have some contact with you in the future.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.